Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 10, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Oct 10, 2021, 6:14 PM EDT for Broward County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2021, 6:14 PM EDT (22:14 UTC)
Expired
Oct 10, 2021, 7:00 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Broward County, FL

The radar

The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS82 KMFL 102214
SPSMFL

Special Weather Statement
National Weather Service Miami FL
614 PM EDT Sun Oct 10 2021
 
FLZ072-074-172-173-102300-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
614 PM EDT Sun Oct 10 2021

...Strong thunderstorm over northern Miami-Dade and southern Broward 
Counties through 700 PM EDT...

At 610 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ojus, or over Hallandale, moving 
southwest at 15 mph. Reports indicate that this storm has produced 
funnel clouds. 

HAZARD...Winds in excess of 30 mph and funnel clouds.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside,
Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura,
Dania Beach, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores,
El Portal, Westview, Miramar Parkway And University Drive, West
Little River and Hard Rock Stadium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2586 8012 2585 8026 2602 8025 2604 8013
      2599 8010
TIME...MOT...LOC 2210Z 032DEG 12KT 2597 8016 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:44 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 10, 3:44 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
344 PM EDT Sun Oct 10 2021

.SHORT TERM (Now through Monday)...

Rest of today:

Current water vapor imagery shows a mid/upper-level low centered to
the north of the Bahamas, with dry/subsident midlevel air
overspreading South Florida on the backside of the cyclonic
circulation. This enhanced dry midlevel air is evident in the 12Z
MFL sounding, accompanied by seasonably steep midlevel lapse rates
(near 7.5 C/km). In the low-levels, a remnant frontal boundary
characterized by a weak moisture gradient has stalled over the area,
with sufficient low-level moisture remaining in place along the
boundary across South Florida (dewpoints in the lower 70s).

Diurnal heating of the sufficiently moist boundary layer surmounted
by the steep midlevel lapse rates should result in a moderately
unstable air mass (MLCAPE 2000-2400 J/kg) across portions of South
Florida this afternoon. This should support isolated to scattered
showers and thunderstorms primarily over the southern and eastern
portions of South Florida this afternoon (where instability will be
maximized), though dry air entrainment into developing updrafts
casts some uncertainty on the overall coverage for today. If any
updrafts can be sustained in the presence of dry air entrainment,
isolated strong downdraft winds could become possible owing to the
steep midlevel lapse rates, dry air aloft, and modest deep-layer
shear (near 25 knots).

Monday:

By Monday, the above-mentioned mid/upper-level low will move
southward through the Atlantic waters off South Florida, with the
associated low/mid-level trough axis orienting directly over the
western half of South Florida. This will allow for moist southerly
low-level flow to become established over the eastern half of South
Florida -- supporting a slight increase in shower and thunderstorm
coverage compared to Sunday.

.LONG TERM (Monday night through Sunday)...

An upper level low pressure will move southward over the region
and eventually into the western Caribbean through the workweek. As
this cold core feature sits over the region, lapse rates should
support a strong updraft or two, however, forecast sounding data
shows a particularly dry column aloft. This drier air will be a
limiting factor at least in vertical extent and perhaps coverage
in the daily diurnally driven convection. The best potential will
be during peak heating, especially if any vort lobes associated
with the upper low coincide in terms of timing. May be a strong
wind gust or two in the tallest/widest updrafts that develop.

An upper level high is expected to develop across much of the
southeast U.S. later in the week. Upstream, a cold front and
parent upper level trough will begin to erode the high enough to
advance the frontal boundary into the northern portion of the
state by the end of the period. The parent trough will likely
absorb the residual upper low then situated over the southern Gulf
of Mexico or western portions of the Caribbean. Overall, no real
day to day changes expected in the sensible weather with continued
low coverage showers/T'storms through the long term. Temperatures
look seasonable for mid October with mostly middle and upper 80s
expected with a few of the warmer locations touching the lower
90s during the afternoon hours.

&&

.AVIATION(18Z TAFS)...

Primarily VFR conditions outside of isolated to widely scattered
showers and thunderstorms this afternoon with a focus over the
southern and eastern areas of South Florida. There is some
uncertainty regarding thunderstorm development today with dry
midlevel air over the region, though at least isolated activity
could affect the east coast terminals with brief restrictions
possible between 19Z and 00Z.

&&

.MARINE...

A weak frontal boundary stalling over the area will support
scattered showers and thunderstorms through early this week, with
the highest coverage expected over the Atlantic waters. Outside of
locally gusty winds with showers and storms, light to moderate winds
and small waves should result in generally benign marine conditions
as high pressure builds into the region. A small 1 to 2 ft long
period swell will gradually move into the Atlantic waters off South
Florida from an area of low pressure off the Carolina coast.

&&

.BEACHES...

An elevated risk of rip currents is possible for the Atlantic
beaches into the work week as a small long period swell moves into
the Atlantic waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  87  74  88 /  30  50  20  40
West Kendall     71  88  71  89 /  30  50  20  40
Opa-Locka        73  88  73  89 /  30  50  20  40
Homestead        72  86  72  87 /  30  50  30  40
Fort Lauderdale  74  86  75  87 /  30  50  20  40
N Ft Lauderdale  74  86  75  87 /  30  50  20  40
Pembroke Pines   72  86  73  87 /  30  50  20  40
West Palm Beach  72  87  73  88 /  20  40  20  40
Boca Raton       73  86  74  87 /  30  40  20  40
Naples           72  87  73  89 /  20  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...Weinman
Monday Night through Sunday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 10, 11:18 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1118 AM EDT Sun Oct 10 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1118 AM EDT Sun Oct 10 2021

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE EAST COAST...
...ISOLATED TO SCATTERED STORM POSSIBLE TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the Palm
Beaches.

Thunderstorms: Isolated to scattered thunderstorms are possible this
afternoon, with a focus over the southern and eastern areas of South
Florida. Locally gusty winds could accompany the stronger storms.

Waterspouts: Waterspouts are possible, especially with storms over
the offshore Atlantic waters.

Wind: Isolated locally strong wind gusts are possible with
thunderstorms today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

An elevated risk of rip currents will linger along the Palm Beaches
through late week. The rip current risk could also increase at the
other Atlantic beaches.

Isolated to scattered showers and thunderstorms are possible through
much of the week. Main impacts will be lightning, locally gusty
winds, and heavy rainfall/isolated flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Oct 10, 6:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
614 PM EDT Sun Oct 10 2021

FLZ072-074-172-173-102300-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
614 PM EDT Sun Oct 10 2021

...Strong thunderstorm over northern Miami-Dade and southern Broward
Counties through 700 PM EDT...

At 610 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ojus, or over Hallandale, moving
southwest at 15 mph. Reports indicate that this storm has produced
funnel clouds.

HAZARD...Winds in excess of 30 mph and funnel clouds.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside,
Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura,
Dania Beach, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores,
El Portal, Westview, Miramar Parkway And University Drive, West
Little River and Hard Rock Stadium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2586 8012 2585 8026 2602 8025 2604 8013
      2599 8010
TIME...MOT...LOC 2210Z 032DEG 12KT 2597 8016

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 12:21 AM EDTSpecial Marine WarningMFL54 min
Oct 10, 1:10 AM EDTSpecial Marine WarningMFL50 min
Oct 10, 1:52 AM EDTSpecial Marine WarningMFL53 min
Oct 10, 2:37 AM EDTSpecial Marine WarningMFL53 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.